Alert archive / Virginia / Frost Advisories in 2012
Frost Advisory 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at Apr 12, 2012, 3:23 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; 11 counties in Virginia. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 3:23 PM EDT (19:23 UTC)
- In effect from
- Apr 13, 2012, 2:00 AM EDT
- Expired
- Apr 12, 2012, 8:49 PM EDT
- In force
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS71 KRNK 121923 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT THU APR 12 2012 ...FREEZING CONDITIONS AND FROST POSSIBLE IN THE MOUNTAINS AGAIN LATE TONIGHT... .THE INFLUENCE OF COLD HIGH PRESSURE WILL CONTINUE INTO TONIGHT. LOWS IN THE MOUNTAINS WILL AGAIN BE IN THE UPPER 20S TO LOWER 30S...ESPECIALLY IN THE DEEPER VALLEYS. EAST OF THE MOUNTAINS... PATCHY FROST IS POSSIBLE WITH LOWS IN THE LOWER TO MIDDLE 30S. VAZ022>024-122030- /O.CAN.KRNK.FZ.A.0004.120413T0600Z-120413T1300Z/ ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...ROANOKE...SALEM...FINCASTLE... LEXINGTON...BUENA VISTA 323 PM EDT THU APR 12 2012 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE FREEZE WATCH. PATCHY FROST IS POSSIBLE LATE TONIGHT...HOWEVER...FREEZING CONDITIONS ARE NOT EXPECTED. $$ NCZ001-002-018-VAZ007-009-010-012-015-130330- /O.UPG.KRNK.FZ.A.0004.120413T0600Z-120413T1300Z/ /O.NEW.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 323 PM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHWEST PORTIONS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA. * HAZARDS...FREEZING CONDITIONS. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ011-013-014-016>020-WVZ042>045-130330- /O.UPG.KRNK.FZ.A.0004.120413T0600Z-120413T1300Z/ /O.NEW.KRNK.FR.Y.0005.120413T0600Z-120413T1300Z/ GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...PULASKI... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX... UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 323 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST WEST VIRGINIA...THE NEW RIVER...UPPER JAMES RIVER VALLEYS AND PORTIONS OF THE SOUTHERN ALLEGHANY HIGHLANDS OF VIRGINIA * HAZARDS...AREAS OF FROST...SOME POCKETS OF BELOW FREEZING TEMPERATURES * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DS
1 follow-up statement
513 WWUS71 KRNK 130049 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 849 PM EDT THU APR 12 2012 ...FREEZING CONDITIONS AND FROST IN THE MOUNTAINS LATE TONIGHT WITH PATCHY FROST EAST OF THE BLUE RIDGE... .THE INFLUENCE OF COLD HIGH PRESSURE WILL CONTINUE INTO TONIGHT. LOWS IN THE MOUNTAINS WILL AGAIN BE IN THE UPPER 20S TO LOWER 30S...ESPECIALLY IN THE DEEPER VALLEYS. EAST OF THE MOUNTAINS... PATCHY FROST IS POSSIBLE WITH LOWS IN THE LOWER TO MIDDLE 30S. VAZ011-013-014-016>020-WVZ042>045-130900- /O.UPG.KRNK.FR.Y.0005.120413T0600Z-120413T1300Z/ /O.EXA.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...PULASKI... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX... UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 849 PM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST WEST VIRGINIA AND THE MOUNTAINS OF SOUTHWEST VIRGINIA. * HAZARDS...AT OR BELOW FREEZING TEMPERATURES. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ024-130900- /O.EXA.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ ROCKBRIDGE- INCLUDING THE CITIES OF...LEXINGTON...BUENA VISTA 849 PM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...THE SOUTHERN SHENANDOAH VALLEY. * HAZARDS...FREEZING CONDITIONS. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ001-002-018-VAZ007-009-010-012-015-130900- /O.CON.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 849 PM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * LOCATIONS...THE MOUNTAIN EMPIRE REGION OF VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA. * HAZARDS...FREEZING CONDITIONS. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ003>005-019-020-VAZ022-023-032>035-043>045-130900- /O.NEW.KRNK.FR.Y.0006.120413T0600Z-120413T1300Z/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-ROANOKE-BOTETOURT-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...ROANOKE...SALEM...FINCASTLE...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG 849 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...THE FOOTHILLS OF VIRGINIA AND NORTH CAROLINA...EAST TO A LYNCHBURG TO DANVILLE TO REIDSVILLE LINE. * HAZARDS...FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:46 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 12, 1:46 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT THU APR 12 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY AND SETTLE OVER
THE MID ATLANTIC REGION THROUGH FRIDAY...RESULTING IN LIGHTER
WINDS BUT CONTINUED COLD NIGHTS. THE HIGH PRESSURE SYSTEM WILL
THEN SLOWLY PUSH OFF THE CAROLINA COAST BY SATURDAY...BRINGING A
RETURN OF MUCH WARMER AIR FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1226 PM EDT THURSDAY...
HAVE TWEAKED THE FORECAST TO BETTER REFLECT THE CUMULUS CLOUD
STREETS THAT HAVE DEVELOPED ALONG THE CREST OF THE RIDGE LINES
OVER SE WV AND NEIGHBORING SECTIONS OF SW VA. BELIEVE COVERGE TO
SPARSE TO HAVE ANY DRMATIC AFFECT ON THE EXPECTED HIGH TEMPERATURE
TODAY IN THAT REGION. HAVE ALSO ADJUSTED HOURLY GRIDS THROUGH THE
AFTERNOON TO REFLECT THE LATEST OBSERVATIONS OF TEMPERATURE...DEW
POINT...RH...WIND AND SKY COVER.
AS OF 955 AM EDT THURSDAY...
NO SIGNIFICANT CHANGES TO THE ONGOING FORECAST THROUGH THE
AFTERNOON HOURS. HAVE INCORPORATED THE LATEST OBSERVATIONS OF
TEMPERATURE...DEW POINT...RH...WIND AND SKY COVER AND EXPECTED
TRENDS THROUGH THE EARLY AFTERNOON INTO THE HOURLY GRIDS THROUGH
THAT TIME PERIOD.
AS OF 245 AM EDT THURSDAY...
STILL SEEING A RIBBON OF LOW CLOUDS SPILLING SE ACROSS THE NW SLOPES
WITH A LEFTOVER BAND OF UPSLOPE AIDED STRATO-CU PIVOTING AROUND THE
UPPER LOW NOW WELL TO THE NE. EXPECT WILL SEE SOME OF THIS LINGER
THRU MID MORNING AND THEN MIX OUT AS BETTER SUBSIDENCE PUSHES
EAST AHEAD OF THE SURFACE HIGH THAT WILL BUILD IN ACROSS THE
APPALACHIANS TODAY. THIS COMBO WITH DRY AIR IN PLACE SHOULD BRING
MAINLY SUNNY SKIES AND LESS WIND AS THE PRESSURE GRADIENT SHIFTS
FARTHER NORTH AND EAST. 85H COLD POCKET WILL ALSO BEGIN TO LIFT
OUT ALLOWING GRADUAL WARMING ALOFT THAT IN CONJUNCTION WITH
HEATING OF DRY AIR SHOULD PUSH HIGHS BACK INTO THE 50S MOUNTAINS
AND LOW/MID 60S SOUTH/EAST. OTRW KEEPING THE GOING FREEZE WARNING
IN PLACE UNTIL 9 AM WITH MANY SPOTS LIKELY TO DIVE TO BELOW
FREEZING BY DAYBREAK AS WINDS FINALLY DIMINISH.
SURFACE RIDGE REMAINS ALONG THE MOUNTAINS OVERNIGHT WHILE A RATHER
STRONG MID LEVEL WAVE RIDES IN FROM THE NW LATE BETWEEN THE
DEPARTING OFFSHORE UPPER LOW AND THE MID LEVEL RIDGING TO THE WEST.
FEATURE WILL BE LACKING MUCH MOISTURE BUT COULD BE ENOUGH LIFT IN
ADVANCE OF THE S/W THAT LOOKS TO ARRIVE AFTER MIDNIGHT TO BRING SOME
MID/HIGH CLOUDS WHICH COULD MAKE LOW TEMPS AND SUBSEQUENT FREEZE
POTENTIAL A BIT MORE TRICKY OVERNIGHT. LATEST MODEL RH FIELDS DO
SUGGEST SOME CLDNS MAINLY NW AND OUT EAST SO ADDED IN A BIT MORE
TONIGHT BUT STILL MAINLY CLEAR. HOWEVER DID BUMP UP LOWS SOME ESPCLY
RIDGES AND ACROSS THE EAST WHERE MAY STAY ABOVE FREEZING FOR THE
MOST PART. THUS WILL ALSO HOLD ON UPGRADING THE GOING FREEZE WATCH
TO A WARNING OVER THE WEST GIVEN MORE UNCERTAINTY AND TO AVOID
CONFUSION WITH A FREEZE WARNING ALREADY ONGOING FOR THIS MORNING.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 300 AM EDT THURSDAY...
WITH DRY AIR IN PLACE AND SURFACE HIGH HOLDING ONTO THE PIEDMONT
AND SOUTHSIDE FRIDAY NIGHT...NOT OUT OF THE QUESTION THAT MIN TEMPS
FALL A FEW DEGREES BELOW GUIDANCE INTO THE 30S. WARM FRONT MOVING
THROUGH THE OHIO VALLEY FRIDAY NIGHT IS THE ONLY OPPORTUNITY FOR AN
ISOLATED SHOWER THROUGH THE PERIOD INTO SATURDAY. THIS WOULD BE
RESERVED TO THE LOWER SHENANDOAH AND GREENBRIER VALLEYS. WITH DRY
LLVL AIR ANY PRECIP ALOFT MAY DRY UP AND THE EVAP COOLING MAY
PROVIDE SOME BRIEF 25 MPH GUSTS WHICH MAY EXACERBATE ONGOING FIRES
IN THOSE AFOREMENTIONED AREAS. WENT BELOW THE DRIEST DEWPOINTS
CONSIDERING THE DEEP MIXING THAT LOOKS TO CONTINUE THROUGH THE
WEEKEND. AS WARM AIR AND THE GRADIENT ARRIVES AGAIN THIS
WEEKEND...WINDS WILL BECOME GUSTY ONCE AGAIN FROM THE SW AND W
PERHAPS TO 30 MPH AT TIMES WITH TEMPS MAKING A RUN AT 80F BY SUNDAY.
WITH WINDS REMAINING OVERNIGHT...DEWPOINTS AND RH MAY NOT RECOVER
MUCH SATURDAY AND SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 100 PM WEDNESDAY...
EXTENDED PERIOD LOOKS TO BE QUITE DRY AND MILD AS BERMUDA-TYPE
SURFACE HIGH SETS UP OFF THE SOUTHEAST U.S. COAST BY SUNDAY AND
REMAINS QUASI-STATIONARY FOR AT LEAST SEVERAL DAYS. H5 RIDGE HEIGHTS
BUILD TO 588DM OFF THE COAST WITH H85 TEMPS CLIMBING INTO THE +12C
TO +16C RANGE BY SUNDAY AND REMAINING THERE UNTIL WED. SHOULD BE
VERY SUMMER-LIKE WITH HIGHS 10F TO 15F ABOVE NORMAL REACHING INTO
THE 80S EAST AND UPPER 70S IN THE MOUNTAINS. LOWS ONLY INTO 50S WEST
AND LOW 60S EAST.
TROUGH DIGGING OVER THE CENTRAL U.S. TOWARD MID-WEEK EVENTUALLY
GENERATES LOW PRESSURE OVER THE MID-MISSISSIPPI VALLEY WITH
ATTENDANT COLD FRONT APPROACHING ON WEDNESDAY. STILL SUBSTANTIAL
TIMING DIFFERENCES BETWEEN GFS/EC MODELS WITH EC CONSIDERABLY
SLOWER. BUT FAR ENOUGH OUT FOR PLENTY OF CHANGES TO BE MADE IN
IN EXACT TIMING/IMPACT. DID INTRODUCE INCREASING POPS DURING THE DAY
WED BUT REMAINING BALMY AS RACE BETWEEN CLOUDS AND INCREASING
SOUTHERLY FLOW WILL BE ON.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM EDT THURSDAY...
VFR CONDITIONS ARE EXPECTED THROUGH THE UPCOMING WEEKEND AND THE
BEGINNING OF NEXT WEEK. WE HAVE A SLOW MOVING AREA OF HIGH
PRESSURE TO THANK FOR THE VISUAL. IT WILL NOT BE UNTIL PERHAPS
TUESDAY THAT WE HAVE ANY NOTABLE POTENTIAL FOR SUB-VFR CONDITIONS
WHEN A COLD FRONT IS PROGGED TO ENTER AND MOVE THROUGH THE REGION.
ONE EXCEPTION TO THIS RULE MAY BE WITHIN 30 MILES OF COVIINGTON VA
AND LEXINGTON VA. WILDFIRES IN THIS ARE GENERATING EXTENSIVE SMOKE
PLUMES DURING THE PEAK HEATING OF THE DAY. LOW FLYING AIRCRAFT MAY
EXPERIENCE SUB-VFR SMOKE LAYERS IN THIS REGION AS THE SMOKE GETS
TRAPPED UNDER THE INVERSION DURING THE OVERNIGHT HOURS. THE
NEAREST AIRPORT TO POTENTIALLY BE IMPACTED IS KHSP EARLY NEXT
WEEK WHEN WINDS ARE EXPECTED TO TURN SOUTHWEST.
&&
.FIRE WEATHER...
AS OF 955 AM EDT THURSDAY...
PER WFO RAH COORDINATION WITH NCFS...WILL POST A SPECIAL WEATHER
STATEMENT FOR ENHANCED FIRE DANGER FROM THE NC FOOTHILLS AND
POINTS EAST IN THE FORECAST AREA. THE NORTHERN MOUNTAINS WILL BE
EXCLUDED DUE TO HIGHER RELATIVE HUMIDITIES AND FUEL MOISTURES. THE
STATEMENT WILL LAST THROUGH 600 PM.
AS OF 320 AM EDT THURSDAY...
ANOTHER DRY DAY IN STORE WITH RELATIVE HUMIDITY LEVELS EXPECTED
TO FALL INTO THE 20-25 PERCENT RANGE AND PERHAPS BRIEFLY LOWER
ACROSS THE FOOTHILLS AND PIEDMONT THIS AFTERNOON PENDING DEGREE OF
MIXING. HOWEVER WINDS WILL NOT BE AS GUSTY WITH HIGH PRESSURE
WORKING IN...BUT A FEW GUSTS OVER 20 MPH POSSIBLE ESPECIALLY ALONG
THE BLUE RIDGE FROM ROANOKE NORTH. THUS PLAN TO ISSUE A SPS FOR
ENHANCED FIRE DANGER FOR AREAS WHERE APPEARS WINDS WILL BE A BIT
STRONGER AND ALREADY HAVE FIRES ONGOING. WINDS SHOULD DIMINISH TO
BELOW 10 MPH TONIGHT ALLOWING HUMIDITY LEVELS TO RECOVER TO ABOVE
60 OR 70 PERCENT IN MOST SPOTS. WITH WARMER TEMPS ON
FRIDAY...STILL LOOKING AT VERY DRY CONDITIONS WITH HUMIDITY BELOW
30 PERCENT ALTHOUGH WINDS SHOULD BE QUITE LIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
VAZ007-009>020-022>024.
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NCZ001-002-018.
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
WVZ042>045.
&&
SYNOPSIS...JH/SK
NEAR TERM...DS/JH
SHORT TERM...KM
LONG TERM...PC
AVIATION...DS
FIRE WEATHER...Hazardous weather outlook, Apr 12, 9:19 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 919 AM EDT THU APR 12 2012 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-131330- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 919 AM EDT THU APR 12 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>045-058-131330- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX- 919 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES EARLY FRIDAY MORNING WILL FALL INTO THE MID AND LOWER 30S...AND IT IS POSSIBLE THAT EITHER A NEW FREEZE WARNING OR FROST ADVISORY WILL BE NEEDED FOR THAT PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ046-047-059-131330- APPOMATTOX-BUCKINGHAM-CHARLOTTE- 919 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES EARLY FRIDAY MORNING COULD REACH INTO THE MID 30S...WITH ISOLATED LOCATIONS FALLING INTO THE LOWER 30S. AREAS OF FROST WILL ALSO BE POSSIBLE WITH CALM WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 10:00 AM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 AM EDT THU APR 12 2012 NCZ003>006-019-020-122200- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE... WILKESBORO...YADKINVILLE 1000 AM EDT THU APR 12 2012 ...ENHANCED FIRE DANGER AGAIN THIS AFTERNOON... RELATIVE HUMIDITY LEVELS WILL ONCE AGAIN FALL TO BELOW 25 PERCENT THIS AFTERNOON...AND PERHAPS AS LOW AS 15 TO 20 PERCENT ESPECIALLY ACROSS THE FOOTHILLS. WINDS SHOULD BE LIGHTER...MAINLY NORTHWEST AT 10 TO 15 MPH...WITH GUSTS TO 20 MPH CLOSER TO THE BLUE RIDGE. HOWEVER THIS COMBINED WITH DRY FINE FUELS WILL BE ENOUGH TO MAKE FOR AN INCREASED FIRE DANGER THREAT AGAIN THIS AFTERNOON. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. MAKE SURE THAT ALL SMOKING MATERIALS INCLUDING CIGARETTES ARE PROPERLY DISCARDED. DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:23 PM EDT | Freeze Warning | RNK | Mercer, Monroe, Summers | 18 hr |
Nearby
Frost Advisories in Virginia, 2012Frost Advisories in West Virginia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.